Alert archive / Utah / Hard Freeze Watches in 2021
Hard Freeze Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this hard freeze watch at Oct 10, 2021, 2:43 PM MDT for 5 counties in Utah. It took effect at Oct 11, 2021, 8:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 2:43 PM MDT (20:43 UTC)
- In effect from
- Oct 11, 2021, 8:00 PM MDT
- Expired
- Oct 11, 2021, 3:20 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze watch went out at Oct 10, 4:40 AM MDT, 10 hours 3 minutes earlier.
Area forecast discussion, Oct 10, 4:40 AM MDT, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 440 AM MDT Sun Oct 10 2021 .SYNOPSIS...High pressure will bring a temporary drying trend today, before a cold and energetic storm system impacts the region Monday through Tuesday. && .SHORT TERM (Through 12Z Wednesday)...Shortwave ridging currently building into the Great Basin will translate eastward across the forecast area today. This will result in a slight warming as a dry and stable airmass temporarily spreads across the area. Stratus which persists across northern Utah this morning should scatter out later this morning yielding mostly sunny skies this afternoon. A strong fall storm system will impact the forecast area during the first half of the upcoming week, as a shortwave trough currently approaching the Pacific Northwest coast digs into the Great Basin later tonight into the day Monday, evolving into a closed low and slowly progressing eastward through Tuesday. The associated cold front will reach northwest Utah after midnight tonight, then pivoting as colder air surges southward across Nevada and western Utah, in response to a deepening surface low across eastern Utah Monday. Ahead of this front, southerly winds will strengthen across southern Utah during the day Monday, with gusts approaching 40 mph. This area may need a Wind Advisory if later guidance trends stronger with surface winds. Precipitation will remain light along the baroclinic zone across northern Utah during the day Monday, before large scale forcing increases considerably Monday night into Tuesday. This will allow for widespread precipitation across much of the forecast area during this timeframe, with the heaviest precipitation focusing within a swath between I-80 on the northern end, and I-70/highway 50 to the south, late Monday night into Tuesday morning. This is largely in response to the development of a trowel along the northwestern periphery of the 700mb low. Some discrepancy between models remains regarding how far east the colder low level airmass spreads during this time, which will determine valley precipitation type along the I-15 corridor. Held off on any headlines at this time in order to allow for another model suite, which may help resolve snow levels and amounts. Regardless widespread accumulating snowfall can be expected across the higher terrain of northern/central and portions of southern Utah. Precipitation will slowly wind down Tuesday evening into Tuesday night as the upper low moves east of the area. .LONG TERM (After 12Z/6AM MDT Wednesday)...The GFS and EC deterministic models are at odds on the timing of a weak ridge moving into northern Utah Wednesday. The GFS has warm advection cloudiness moving in along with some showers Wednesday morning, while the EC has a little cold advection with the shortwave already moving through. Either way, it appears that there is a slight chance of light precip Wednesday morning over the northern mountains and SW Wyoming, with extensive clouds extending westward to the I-15 corridor of northern Utah. Have leaned this way with support of the latest NBM. However, just want to mention, the 18Z run of the NBM forecasted no precip. Was not able to access the GEFs or EPS models this evening, so am relying on the NBM as the main guidance. The cluster tool is showing that there is a secondary trough, most pronounced by the GFS ensemble, but still reflected in the Canadian and EC ensemble means, moving through the northern Great Basin Thursday morning. Temperatures are cold enough at 700mb by both the GFS and EC to support snow showers down to the northern valley floors, but no accumulations are expected at this time. It's possible that the Uintas, and the northern and central Wasatch Mountains pick up 1 to 3 inches of snow. Dry conditions will occur over central and southern Utah. In the wake of this caboose trough, a ridge is forecast by all models to build in later Thursday through Friday and be overhead Saturday. However, temperatures will remain below average through the extended period. Wednesday and Thursday we are looking at temperatures to be 15-25 degrees below normal, 10 to 20 degrees below normal Friday, 5 to 15 degrees below normal Saturday, and 0-10 degrees below normal Sunday. && .AVIATION...KSLC...Winds at KSLC will light northerly through early this evening then become SE after 03Z. There is a 40% chance that winds become SE between 13 and 16Z this morning. Cigs near 5K ft AGL are expected to dissipate between 11 and 12Z this morning with a 30% chance of hanging around until 13-14Z. REST OF UTAH AND SOUTHWEST WYOMING...Low cigs of 7000-10000 ft MSL across the northern mountains and southwest Wyoming are expected to dissipate by 12-14Z this morning, although pockets of low clouds could remain until midday. Mountain obscurations will be associated with these low cigs. Isolated mountain tops will occur in the central mountains through about 13-14Z as well. VFR conditions will prevail elsewhere through the TAF period. Northerly winds of 20-30 kts over the southwest portion of Utah will diminish by about 15Z today. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 10, 6:39 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 639 AM MDT Sun Oct 10 2021 UTZ101>131-WYZ021-111200- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 639 AM MDT Sun Oct 10 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight High pressure will bring a drying trend along with slightly warmer temperatures across the outlook area today. .DAYS TWO THROUGH SEVEN...Monday through Saturday A cold Pacific system will impact the state Monday through Tuesday. The best chance for winter driving conditions will be across central and southern Utah Monday night into Tuesday, including the I-15 corridor from south of Nephi to Cedar City. Snow levels will fall across northern Utah later in the day Tuesday, with the potential for winter driving conditions later Tuesday into Tuesday night, mainly across the higher terrain. At this time, it is looking less likely snow will impact the northern valleys including the Wasatch Front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:42 PM MDT | Winter Storm Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 12 more | 24 hr |
Nearby
Hard Freeze Watches in Utah, 2021Every hard freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.